Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 96, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2025, 11:21 AM EDT for 4 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2025, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 1, 2025, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Armstrong County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 61 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:11 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 7:11 AM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 711 AM EDT Tue Jul 1 2025 .SYNOPSIS... Showers and thunderstorms will continue today with a crossing cold front. High pressure will return dry weather to the region Wednesday. A weak cold front will bring a slight chance of showers and thunderstorms Thursday, before high pressure returns dry and warm weather through Saturday. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Shower and thunderstorm chances continue today - Marginal Risk for severe storms across a portion of the area - Localized flash flooding also possible --------------------------------------------------------------- Showers and thunderstorms are expected today along and ahead of an approaching pre frontal trough and an associated shortwave trough. The latest CAMs indicate this convection should develop by mid to late morning across areas W of PIT, with increasing coverage as diurnal instability develops. Around 1500 j/kg of MU CAPE is depicted in the HREF mean by early afternoon, with 0-6 km shear increasing to 35-40kt. Some storms will have the potential for damaging wind gusts with increasing mid level flow. The Storm Prediction Center has the area from near a line from DUJ to PIT to ZZV and points east in a Marginal Risk, or level 1 out of 5, for severe storms today. PWATS will generally be lower today for much of the area, with a NW-SE gradient. NW PA should see values around 1.5, with areas across northern WV ranging from 1.8 to 2.0. The increasing flow aloft should result in faster storm motion today, though if any training or backbuilding occurs a localized flash flood potential is possible. Will include both the localized flood potential and the severe weather potential in the Hazardous Weather Outlook. The surface cold front is progged to approach the region toward evening, though the main upper level forcing, shear, and instability are expected to be associated with the pre frontal trough earlier in the day. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... KEY MESSAGES: - Patchy fog tonight - Dry Wednesday - Slight chances for showers and thunderstorms Thursday ---------------------------------------------------------------- Much of the convection associated with the pre frontal trough should be exiting the area to the east this evening. The surface cold front will then cross the Upper Ohio Valley region, keeping some chances of showers/storms until FROPA. A clearing sky, nearly calm wind, and moist ground could lead to some patchy fog tonight. This should quickly mix out and dissipate Wednesday morning, with dry weather then expected through Wednesday night as a ridge of surface high pressure builds across the Upper Ohio Valley region. A shortwave trough, and its associated surface cold front, is expected to track sewd across the Upper Ohio Valley region on Thursday. Very dry air aloft will likely inhibit updraft growth, limiting showers/thunderstorm chances. Included only slight chance POPs at this time. Temperatures should continue to average a few degrees above seasonable levels through the period. && .LONG TERM /FRIDAY THROUGH MONDAY/... KEY MESSAGES: - Dry through the first half of the holiday weekend - Increasingly hot and humid with shower and thunderstorm chances returning Sunday and Monday ------------------------------------------------------------------- Model ensembles indicate a ridge will shift eastward from the Midwest Friday and Saturday, resulting in dry and warm weather across the Upper Ohio Valley region. The ridge is then progged to flatten Sunday into early next week, with westerly flow aloft across the Upper Ohio Valley region. Disturbances embedded in this flow aloft are expected to periodically cross the region, with daily shower and thunderstorm chances returning. Even as the ridge flattens, 500 mb heights are still expected to be near 590 dam. This will keep hot and humid conditions across the region, with highs possible again around 90 Sunday and Monday. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... The approach of an upper shortwave and surface cold front will foster shower and thunderstorm activity today. Hi-res modeling favors terminals near and south of I-70 for storm impact with timing favoring 17z-23z, but isolated showers and thunderstorms could occur prior to the start of that window. Abundant environmental moisture means storms are likely to have high rainfall rates that can rapidly reduce visibility to 2sm or less but location of these rates is too hard to pinpoint for TAF mention. Gusty wind, erratic wind is also possible with thunderstorms, though a more prevailing westerly flow from storm motion would be favored for any gust around 25-35kts. Moisture convergence ahead of the system is expected to create pockets of MVFR/IFR this morning that rises with lift/heating ahead of the shortwave. VFR may temporarily develop after the frontal passage and ending of showers around 00z. However, delay in dry advection combined with light wind and clearing sky may foster widespread development of IFR/LIFR cigs/vsbys aft 06z. Hi-res modeling suggests a 50 to 70 percent chance of IFR vsby developing at all terminals between 06z-12z, with confidence highest at LBE/MGW. Outlook... High pressure and dry advection will aide the return of VFR by Wednesday afternoon, though subtle shortwave movement could generate an isolated shower with the residual moisture east of KPIT. Additional shortwave movement within northwest flow may create isolated to scattered showers and thunderstorms Thursday into Friday. Brief ridging aloft and surface high pressure favors dry weather Saturday before storm chances return early next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...WM NEAR TERM...WM SHORT TERM...WM LONG TERM...WM AVIATION...Frazier
Hazardous weather outlook, Jul 1, 2:00 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 200 AM EDT Tue Jul 1 2025 OHZ059-068-069-PAZ014-016-021-022-029-031-073>078-WVZ002>004-012-021- 509>514-020600- Belmont-Noble-Monroe-Butler-Jefferson PA-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 200 AM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today with a crossing cold front. There is a Marginal Risk, or level 1 out of 5, for a few storms to be severe with damaging wind gusts. In addition, there is a potential for locally heavy rainfall amounts, especially in areas that see repeated thunderstorms. This could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-058-PAZ007>009-013-015-020-WVZ001-020600- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Clarion-Beaver- Hancock- 200 AM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WM
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:51 AM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jul 1, 12:15 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana, Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.